Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 377, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 29, 2015, 5:27 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2015, 5:27 PM CDT (22:27 UTC)
- Expired
- Jul 29, 2015, 6:01 PM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 15 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031
WUUS52 KTAE 292227
SVRTAE
FLC005-131-133-292315-
/O.NEW.KTAE.SV.W.0377.150729T2227Z-150729T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
527 PM CDT WED JUL 29 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 615 PM CDT
* AT 526 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEAR DE FUNIAK SPRINGS TO 11 MILES SOUTHEAST OF VERNON...AND MOVING
SOUTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
LYNN HAVEN...DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...LIVE OAK...
FREEPORT...EBRO...PINE LOG...GREENHEAD...RIVERSIDE...KNOX HILL...
RED BAY...PORTLAND...VICKSBURG...SOUTHPORT...ROCK HILL...BRUCE...
MILLERS FERRY...EUCHEEANNA...RED HEAD AND SEMINOLE HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
&&
LAT...LON 3072 8610 3050 8557 3024 8564 3025 8566
3028 8565 3029 8575 3031 8576 3030 8576
3046 8615 3048 8614 3046 8616 3048 8621
3050 8620 3049 8623
TIME...MOT...LOC 2226Z 004DEG 6KT 3065 8609 3047 8563
$$
11-MOORE1 follow-up statement
396
WWUS52 KTAE 292301
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
601 PM CDT WED JUL 29 2015
FLC005-131-133-292311-
/O.CAN.KTAE.SV.W.0377.000000T0000Z-150729T2315Z/
WASHINGTON FL-BAY FL-WALTON FL-
601 PM CDT WED JUL 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON...
NORTHWESTERN BAY AND WALTON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3072 8610 3050 8557 3024 8564 3025 8566
3028 8565 3029 8575 3031 8576 3030 8576
3046 8615 3048 8614 3046 8616 3048 8621
3050 8620 3049 8623
TIME...MOT...LOC 2256Z 004DEG 6KT 3060 8609 3042 8563
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:59 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 29, 2:59 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM EDT WED JUL 29 2015
.Near Term [Through Tonight]...
Today's convection is being forced by two separate features. The
convection west of the Apalachicola and Chattahoochee rivers is
likely due to an MCV spawned from yesterday's convection over the
Ohio and Tennessee Valleys. The convection to the east appears to
be generated from a residual surface outflow boundary from the
same convective cluster just mentioned. With 2500-3500 J/kg SBCAPE
around, plus marginally high dTheta-E values, there remains a
chance for some isolated strong to severe downburst winds within
the strongest storms. Additionally, unseasonably high PWATs would
suggest the potential for some heavy rainfall, especially in areas
where storm motion slows due to boundary interactions.
Heat indices are still running in the 109-113 range according to
area ASOS readings, with high temperatures in the middle to upper
90s. Sunset or a thunderstorm looks to be the only relief this
afternoon. A heat advisory remains in effect for much of the
region.
.Short Term [Thursday Through Friday Night]...
The upper pattern will begin to change during this period as the
upper ridge begins to retreat westward as a trough bulges into the
Southeast. At the surface a cold front will pass through the
Appalachians on Thursday, and stall out across the Tri-State
region by Friday. Convection on Thursday will likely be the result
of any remnant boundaries as well as the Gulf Coast seabreezes,
with no upstream MCS influence at this time. By Friday, the
forcing becomes a bit more complicated with influences from the
aforementioned front, a surface trough/low, and the seabreeze
fronts. In general, expect high PoPs each afternoon, highest on
Friday.
High temperatures will remain above average tomorrow as convection
will likely hold off until the afternoon. Borderline heat advisory
conditions will be possible. On Friday, more convective coverage
on a not so diurnal time frame should keep temperatures in the
lower 90s, with heat advisory conditions not expected.
.Long Term [Saturday Through Wednesday]...
It appears as though the wet pattern will continue through the
extended range forecast as several shortwaves keep the eastern
CONUS trough extending into the Southeast. Additionally, at the
surface, the stalled front is expected to linger through the
period, only gradually weakening each day. Expect above normal
PoPs and near normal high temperatures each day.
&&
.Aviation...
[Through 18Z Thursday]
VFR will prevail outside of thunderstorms this afternoon, with all
terminals keeping high rain chances through this evening. Gusty
winds around 30 knots and heavy rain are common in this
afternoon's storms. Most of the storms will have diminished by
06z, with VFR prevailing through the rest of the TAF.
&&
.Marine...
Southwest winds below headline levels will prevail for the next
several days. Late this week, into the weekend, there will be a
possibility for some brief cautionary level winds. Thunderstorms
will be numerous over the waters each night, with scattered storms
each afternoon.
&&
.Fire Weather...
An active weather pattern in place will keep rain chances and
relative humidity values high, preventing us from reaching red flag
criteria for the next week.
&&
.Hydrology...
Rain chances increase today through the rest of the week. Five day
estimated rain totals indicate that 3 to 4 inches is likely along
the coast, especially in the southeastern Big Bend. Elsewhere, 1.5
to 2.5 inches is likely. Area rivers are still below action stage.
With the heaviest rainfall expected near the coast, river flooding
is not expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 91 76 90 75 / 60 50 30 60 40
Panama City 80 88 79 88 78 / 50 50 30 60 40
Dothan 76 93 75 92 74 / 30 50 40 50 40
Albany 76 93 76 90 74 / 70 50 30 50 40
Valdosta 76 90 75 89 74 / 70 50 30 60 40
Cross City 77 87 76 88 75 / 60 50 30 60 40
Apalachicola 79 88 79 88 78 / 50 50 30 60 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT /5 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden- Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson- Lafayette-Leon- Liberty-Madison-North
Walton- South Walton- Washington.
GA...Heat Advisory until 6 PM EDT this evening for Baker-Brooks-
Calhoun-Clay-Decatur-Dougherty-Early-Grady-Lanier-Lee-
Lowndes-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas.
AL...Heat Advisory until 5 PM CDT this afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...HARRIGAN
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...HARRIGAN
MARINE...HARRIGAN
FIRE WEATHER...MOORE
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Jul 29, 2:41 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 5 WSW MOODY AFB 30.95N 83.27W
07/29/2015 LOWNDES GA 911 CALL CENTER
TREE DOWN
&&
MCDERMOTTLocal storm report, Jul 29, 2:43 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 2 NNE CHERRY LAKE 30.61N 83.41W
07/29/2015 MADISON FL 911 CALL CENTER
VERY LARGE OAK TREE BLOWN DOWN BLOCKING CHERRY LAKE
CIRCLE. WIRES ALSO DOWN AT THIS LOCATION.
&&
08-LAMERSLocal storm report, Jul 29, 3:03 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 PM EDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST CROSS CITY AIRPORT 29.63N 83.11W
07/29/2015 M51 MPH DIXIE FL ASOS
44 KNOT PEAK GUST AT THE CROSS CITY ASOS...KCTY.
&&
08-LAMERSLocal storm report, Jul 29, 3:30 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG VALDOSTA 30.85N 83.28W
07/29/2015 LOWNDES GA 911 CALL CENTER
SEVERAL REPORTS OF TREES AND POWER LINES DOWN WITHIN THE
CITY LIMITS OF VALDOSTA.
&&
08-LAMERSLocal storm report, Jul 29, 3:46 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 PM EDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 E MOSELEY HALL 30.35N 83.53W
07/29/2015 MADISON FL TRAINED SPOTTER
TREE DOWN
&&
MCDERMOTTLocal storm report, Jul 29, 3:52 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
452 PM EDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 4 SE AUCILLA 30.44N 83.71W
07/29/2015 MADISON FL TRAINED SPOTTER
TREE DOWN ON I-10 BLOCKING RIGHT LANE OF WESTBOUND
TRAFFIC.
&&
MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:52 AM CDT | Heat Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 15 hr |
| Jul 29, 1:11 PM CDT | Special Weather Statement | TAE | Walton | 49 min |
| Jul 29, 1:39 PM CDT | Special Marine Warning | TAE | 51 min | |
| Jul 29, 2:07 PM CDT | Special Weather Statement | TAE | Taylor | 38 min |
| Jul 29, 2:11 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 34 min |
| Jul 29, 2:37 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 38 min |
| Jul 29, 2:38 PM CDT | Special Marine Warning | TAE | 67 min | |
| Jul 29, 2:55 PM CDT | Severe Thunderstorm Warning | TAE | Dixie | 65 min |
| Jul 29, 3:11 PM CDT | Areal Flood Advisory | TAE | Taylor | 3 hr |
| Jul 29, 3:26 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 49 min |
| Jul 29, 3:42 PM CDT | Special Marine Warning | TAE | 63 min | |
| Jul 29, 3:53 PM CDT | Special Marine Warning | TAE | 67 min | |
| Jul 29, 3:53 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 37 min |
| Jul 29, 3:54 PM CDT | Special Marine Warning | TAE | 66 min | |
| Jul 29, 3:58 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 47 min |
| Jul 29, 4:22 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 53 min |
| Jul 29, 4:29 PM CDT | Severe Thunderstorm Warning | TAE | Taylor | 31 min |
| Jul 29, 4:44 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 46 min |
| Jul 29, 4:55 PM CDT | Special Marine Warning | TAE | 65 min | |
| Jul 29, 4:57 PM CDT | Special Marine Warning | TAE | 63 min | |
| Jul 29, 5:18 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 42 min |
| Jul 29, 5:39 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun | 51 min |
| Jul 29, 5:57 PM CDT | Special Marine Warning | TAE | 63 min | |
| Jul 29, 6:27 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 48 min |
| Jul 29, 6:47 PM CDT | Special Marine Warning | TAE | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.